Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 217, NWS Austin/San Antonio, TX

September 19, 2019Gonzales County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 19, 2019, 7:50 PM CDT for Gonzales County, Guadalupe County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2019, 7:50 PM CDT (00:50 UTC)
Expired
Sep 19, 2019, 8:45 PM CDT
In force
55 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gonzales County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2401 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

994 
WUUS54 KEWX 200050
SVREWX
TXC177-187-200145-
/O.NEW.KEWX.SV.W.0217.190920T0050Z-190920T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
750 PM CDT Thu Sep 19 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southeastern Guadalupe County in south central Texas...
  West central Gonzales County in south central Texas...

* Until 845 PM CDT.

* At 749 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles southeast of Seguin to 8 miles south of
  Palmeto State Park to Gonzales, and are nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gonzales, Leesville, Oak Forest, Belmont, Bebe, Wrightsboro, Cost
  and Monthalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2943 9735 2932 9757 2937 9784 2938 9784
      2938 9788 2939 9795 2959 9784 2956 9760
      2958 9747
TIME...MOT...LOC 0049Z 340DEG 2KT 2951 9784 2947 9760 2952 9746 

HAIL...<.75IN
WIND...60MPH
 
$$

HUFFMAN
2 follow-up statements
779 
WWUS54 KEWX 200117
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
817 PM CDT Thu Sep 19 2019

TXC177-187-200145-
/O.CON.KEWX.SV.W.0217.000000T0000Z-190920T0145Z/
Guadalupe TX-Gonzales TX-
817 PM CDT Thu Sep 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN GUADALUPE AND WEST CENTRAL GONZALES COUNTIES...

At 817 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Seguin to 8 miles south of
Palmeto State Park, and are nearly stationary.
 
HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Belmont, Leesville, Bebe and Monthalia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2939 9757 2937 9775 2938 9784 2938 9788
      2939 9795 2959 9784 2956 9760
TIME...MOT...LOC 0117Z 030DEG 3KT 2950 9785 2947 9762 

HAIL...<.75IN
WIND...60MPH
 
$$

HUFFMAN
525 
WWUS54 KEWX 200143
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
843 PM CDT Thu Sep 19 2019

TXC177-187-200153-
/O.EXP.KEWX.SV.W.0217.000000T0000Z-190920T0145Z/
Guadalupe TX-Gonzales TX-
843 PM CDT Thu Sep 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUADALUPE AND
WEST CENTRAL GONZALES COUNTIES WILL EXPIRE AT 845 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.

LAT...LON 2939 9757 2937 9775 2938 9784 2938 9788
      2939 9795 2959 9784 2956 9760
TIME...MOT...LOC 0143Z 340DEG 2KT 2949 9784 2946 9761 

$$

HUFFMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:44 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 19, 6:44 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
644 PM CDT Thu Sep 19 2019

.AVIATION...
Scattered showers and thunderstorms continue across parts of South
Central Texas this evening. While this activity has pushed south of
AUS, outflow boundaries continue to spark off showers and storms
further south around BAZ (New Braunfels). These boundaries should
sag south towards SAT/SSF through 04z and so the TEMPO for -TSRA has
been maintained to cover the potential for a few small cells
developed through the evening hours. Winds behind the boundaries has
generally switched from southeasterly to east/northeasterly for a few
hours. Will maintain VRB winds in those TEMPOs as SAT/SSF as the
boundaries and possible storms approach. After seeing a brief shower
near the terminal earlier this evening DRT should remain dry through
the night.

Overnight tonight high resolution models do maintain a few scattered
showers during the overnight hours as moisture remains high across
the area and various surface and upper level boundaries provide just
enough lift for activity to continue. For this reason VCSH was kept
in the I-35 terminals. With a more active low level jet overnight
stratus is also expected to develop after 06z at AUS/SAT/SSF and last
into Friday morning. By 17z skies should begin to lift to VFR, but
winds will pickup out of the southeast and be gusty during the day on
Friday.

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT Thu Sep 19 2019/

SHORT TERM (Tonight through Friday Night)...
Showers and thunderstorms continue to develop over the Hill Country,
portions of the I-35 corridor near Austin, then into the Highway 77
corridor. The HRRR and Texas Tech WRF seem to have a decent handle on
the current radar trends and have generally followed their solution
for the afternoon hours. This will place the best chance of rainfall
generally along a Kerrville to Fredericksburg to Austin to La Grange
line for the next few hours. We should then see some additional
activity gradually work southward to near or just north of San
Antonio through the early evening hours. Given the slow movement of
these showers and storms along with above normal moisture levels, a
few spots may be vulnerable to some very localized flooding. However,
it will likely take multiple rounds of heavy rains to promote a
flood threat.

For this evening, we will keep a chance of showers and storms in the
forecast for areas north of a Leakey to Floresville line. Rain
chances will be favored for areas east of I-35 as this region will
remain in proximity to higher moisture levels. Through the overnight
hours, we expect a gradual decrease in activity, especially over the
Hill Country and I-35 corridor. We will need to keep an eye on our
eastern zones along the Highway 77 corridor as some of the hi-res
members show additional development through tonight.

On Friday, we will see another round of above normal temperatures
across the region, with highs in the 90s to near 100 degrees. We will
keep a chance of rain in the forecast for areas generally along and
east of I-35 given leftover outflow boundaries, above normal moisture
and daytime heating.

LONG TERM (Saturday through Thursday)...
The forecast for the upcoming weekend will call for above normal
temperatures across all of south central Texas as the subtropical
ridge centered over the southeastern U.S. expands across the Gulf of
Mexico into Texas. We should see enough residual moisture across the
region to allow for the development of mainly isolated showers and
thunderstorms for areas generally along and east of the I-35
corridor.

Early next week, the medium range models still show an upper level
system over the desert southwest, but differ greatly with the
progression of this system. The GFS continues to remain fastest with
this system, while the ECMWF and Canadian are much slower and show a
closed low lingering over the desert southwest into Wednesday. For
now, we will continue to side with the ECMWF solution as it has shown
better run- to-run consistency. We will continue to mention a very
low chance for showers and storms through the middle of next week,
but overall confidence is low at this time. Temperatures will also
continue to remain above normal with widespread highs in the 90s and
lows in the upper 60s and 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  96  75  94  74 /  30  20  10  20   0
Austin Bergstrom Intl Airport  75  95  74  94  72 /  30  30  10  20   0
New Braunfels Muni Airport     75  95  74  94  73 /  30  20  10  20  -
Burnet Muni Airport            74  93  73  91  71 /  30  10  -   10   0
Del Rio Intl Airport           78  98  77  97  76 /  10  -   -   -    0
Georgetown Muni Airport        75  94  74  94  72 /  30  20  -   10   0
Hondo Muni Airport             76  99  75  97  73 /  20  -   10  10   0
San Marcos Muni Airport        75  96  73  94  72 /  30  20  10  20   0
La Grange - Fayette Regional   75  94  75  93  73 /  50  40  -   30  -
San Antonio Intl Airport       77  96  77  94  75 /  30  10  10  20  -
Stinson Muni Airport           78  96  77  94  75 /  20  10  10  20  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Treadway
Short-Term/Long-Term...Huffman
Hazardous weather outlook, Sep 19, 3:31 AM CDT, 16 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
331 AM CDT Thu Sep 19 2019

TXZ171>173-183>194-202>209-217>225-228-201200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
331 AM CDT Thu Sep 19 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.
Brief heavy rainfall from the remnants of Imelda will be possible
today mainly east of the Highway 281. Localized flooding will be
possible from the heavier cells.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Sep 19, 3:05 PM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
305 PM CDT Thu Sep 19 2019

TXZ191>193-208-192045-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
305 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...
NORTHEASTERN HAYS...SOUTHERN TRAVIS AND WEST CENTRAL BASTROP COUNTIES
UNTIL 345 PM CDT...

At 305 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Barton Creek to near Buda. Movement was east at
10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Austin, Kyle, Buda, Lockhart, Dripping Springs, Tanglewood Forest,
Austin Bergstrom Int Airport, Bee Cave, West Lake Hills, Rollingwood,
Uhland, Mustang Ridge, Niederwald, Bear Creek, Barton Creek, Shady
Hollow, Onion Creek, Driftwood, Hornsby Bend and Manchaca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3032 9753 3008 9755 2986 9770 3003 9804
      3022 9808 3036 9790
TIME...MOT...LOC 2005Z 288DEG 11KT 3029 9787 3007 9793

HUFFMAN
Special weather statement, Sep 19, 3:44 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
344 PM CDT Thu Sep 19 2019

TXZ191-192-208-192145-
Caldwell TX-Hays TX-Travis TX-
344 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...EAST
CENTRAL HAYS AND SOUTHEASTERN TRAVIS COUNTIES UNTIL 445 PM CDT...

At 344 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Austin to near Kyle. Movement was east at
15 mph.

Winds in excess of 40 mph will be possible with these storms.
Torrential rainfall may result in near zero visibilities on area
roadways.

Locations impacted include...
Austin, San Marcos, Kyle, Buda, Dripping Springs, Tanglewood Forest,
Austin Bergstrom Int Airport, West Lake Hills, Rollingwood, Uhland,
Mustang Ridge, Niederwald, Bear Creek, Shady Hollow, Onion Creek,
Barton Creek, Hornsby Bend, Manchaca, Mountain City and Sunset
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 9754 3011 9760 3007 9765 3005 9764
      2986 9785 3003 9803 3023 9797 3031 9777
TIME...MOT...LOC 2044Z 275DEG 11KT 3027 9773 3000 9793

HUFFMAN
Special weather statement, Sep 19, 5:42 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
542 PM CDT Thu Sep 19 2019

TXZ225-192330-
Lavaca TX-
542 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAVACA COUNTY UNTIL
630 PM CDT...

At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Speaks, or 17 miles east of Hallettsville. This storm
was nearly stationary.

Up to half inch hail and winds in excess of 40 mph will be possible
with this storm.

Locations impacted include...
Speaks and Vienna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2924 9669 2938 9683 2949 9671 2934 9656
TIME...MOT...LOC 2242Z 292DEG 0KT 2938 9666

HUFFMAN
Special weather statement, Sep 19, 6:52 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
652 PM CDT Thu Sep 19 2019

TXZ223-225-200030-
Lavaca TX-Gonzales TX-
652 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES AND
NORTHWESTERN LAVACA COUNTIES UNTIL 730 PM CDT...

At 651 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Gonzales, Shiner, Moulton, Komensky, Henkhaus, Little New York,
Witting, Glaze City, Hamon, Nickle and Dilworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2935 9741 2963 9752 2965 9713 2963 9714
      2963 9703 2952 9700
TIME...MOT...LOC 2351Z 069DEG 13KT 2953 9717

HUFFMAN
Special weather statement, Sep 19, 6:57 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
657 PM CDT Thu Sep 19 2019

TXZ191-206-207-200030-
Guadalupe TX-Comal TX-Hays TX-
657 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAYS...CENTRAL
GUADALUPE AND SOUTHEASTERN COMAL COUNTIES UNTIL 730 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geronimo, or near New Braunfels. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Garden Ridge,
McQueeney, Marion, Kingsbury, Santa Clara, Staples, Geronimo, Zorn,
Fentress, Hunter, Nolte, Zipp, Redwood, Freiheit and Solms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2972 9777 2971 9776 2947 9797 2965 9828
      2992 9806 2976 9780 2975 9780 2976 9779
      2974 9777 2973 9777 2973 9776
TIME...MOT...LOC 2357Z 123DEG 3KT 2969 9802

HUFFMAN
Special weather statement, Sep 19, 7:23 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
723 PM CDT Thu Sep 19 2019

TXZ207>209-223>225-200115-
Guadalupe TX-Caldwell TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
723 PM CDT Thu Sep 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...
NORTHEASTERN DEWITT...SOUTHEASTERN GUADALUPE...GONZALES...
SOUTHWESTERN FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL 815 PM
CDT...

At 723 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flatonia to 6 miles east of Gonzales to 11
miles south of Kingsbury. Movement was east at 10 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Gonzales, Yoakum, Luling, Hallettsville, Shiner, Flatonia, Moulton,
Waelder, Hochheim, Palmeto State Park, Komensky, Worthing, Leesville,
Henkhaus, Oak Forest, Belmont, Cost, Dilworth, Thompsonville and
Ottine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2950 9683 2930 9701 2930 9767 2950 9796
      2974 9747 2972 9708
TIME...MOT...LOC 0023Z 287DEG 8KT 2965 9704 2952 9734 2948 9777

HUFFMAN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 7:23 PM CDTSpecial Weather StatementEWXGonzales52 min
Sep 19, 7:30 PM CDTSevere Thunderstorm WarningEWXGonzales, Lavaca26 min
Sep 19, 7:44 PM CDTAreal Flood AdvisoryEWXCaldwell, Fayette, Gonzales, Lavaca3 hr
Sep 19, 8:14 PM CDTSpecial Weather StatementEWXGuadalupe61 min
Sep 19, 8:37 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe, Wilson53 min
Sep 19, 8:42 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe3 hr
Sep 19, 8:49 PM CDTSpecial Weather StatementEWXBexar56 min
Sep 19, 9:01 PM CDTSevere Thunderstorm WarningEWXBexar59 min
Sep 19, 9:14 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Sep 19, 9:26 PM CDTFlash Flood WarningEWXBexar, Guadalupe3 hr
Sep 19, 9:35 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Medina55 min
Sep 19, 10:03 PM CDTFlash Flood WarningEWXBexar, Medina3 hr
Sep 19, 10:16 PM CDTSevere Thunderstorm WarningEWXBandera, Medina39 min
Sep 19, 10:48 PM CDTSpecial Weather StatementEWXReal42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.